Although the specific effects of a Daliresp (roflumilast) overdose are unknown, taking too much of this drug is expected to cause problems like heart palpitations, gastrointestinal problems, or low blood pressure. However, the specific effects will vary, based on how much was taken and whether it was combined with other medications. Treatment will likely involve administering activated charcoal, pumping the stomach, or providing supportive care.
Daliresp™ (roflumilast) is a prescription medication approved for the treatment of chronic obstructive pulmonary disease (COPD). It belongs to a class of medications called phosphodiesterase type-4 inhibitors, or PDE4 inhibitors for short. As with most medications, it is probably possible to take too much Daliresp.
The specific effects of an overdose can vary, depending on a number of factors, including the Daliresp dosage and whether it was taken with any other medications or substances.
It is not known exactly what to expect after a Daliresp overdose. According to the prescribing information for the drug, no overdoses have been reported. In early studies that were performed to determine the optimal Daliresp dosage, high amounts of the drug caused the following problems:
- Gastrointestinal problems
- Heart palpitations
- Low blood pressure (hypotension).
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for an overdose on Daliresp may include:
- Medications to increase blood pressure, if needed
- Fluids through an intravenous (IV) line
- Close monitoring of vital signs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Daliresp.